Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 14, 2005, 5:14 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 5:14 AM CDT (10:14 UTC)
- Expired
- Aug 14, 2005, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 141015
FFWFWD
TXC097-141315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
514 AM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COOKE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 815 AM CDT
* AT 509 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM BETWEEN GAINESVILLE AND
MARYSVILLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUENSTER...
MARYSVILLE...LINDSAY AND DEXTER.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3381 9696 3372 9696 3361 9723 3364 9741
3380 9742 3388 9725
$$2 follow-up statements
000
WGUS74 KFWD 141151
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN AUG 14 2005
TXC097-141315-
COOKE TX-
645 AM CDT SUN AUG 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR NORTHERN
COOKE COUNTY...
AT 644 AM CDT...MOST OF THE HEAVY RAIN HAD ENDED OVER THE WARNED
AREA. HOWEVER...THUNDERSTORMS WITH HEAVY RAIN WERE APPROACHING FROM
THE SOUTH AND WILL PRODUCE ADDITIONAL RAINFALL BETWEEN ONE HALF AND
ONE INCH THROUGH 8 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE
AND MARYSVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3381 9696 3362 9694 3357 9719 3359 9746
3380 9745 3386 9724
$$000
WGUS74 KFWD 141234
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 AM CDT SUN AUG 14 2005
TXC097-141244-
COOKE TX-
734 AM CDT SUN AUG 14 2005
...THE FLASH FLOOD WARNING FOR NORTHERN COOKE COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED
AND ARE NO LONGER PRODUCING HEAVY RAIN.
HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...
STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE
CAUTION WHEN TRAVELING IN THIS AREA.
LAT...LON 3381 9696 3362 9694 3357 9719 3359 9746
3380 9745 3386 9724
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:18 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 14, 4:18 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CDT SUN AUG 14 2005 .DISCUSSION... A COLD FRONT WAS NEARLY STATIONARY NEAR A OKLAHOMA CITY...FREDRICK...VERNON...TO MIDLAND LINE. NUMEROUS SHOWERS AND THUNDERSTORMS WERE LOCATED ACROSS THE WESTERN TWO THIRDS OF TEXAS. STEEP MID LEVEL LAPSE RATES...ABUNDANT LOW AND MID LEVEL MOISTURE...AND LARGE SCALE LIFT ASSOCIATED WITH AN UPPER TROUGH WEST OF THE REGION WAS AIDING STORM FORMATION WELL AHEAD OF THE FRONT. WE EXPECT THIS ACTIVITY TO CONTINUE TODAY WITH THE HEAVIEST RAINFALL GENERALLY WEST OF A GAINESVILLE...WEATHERFORD...TO COMANCHE LINE. WE HAVE DECIDED TO ISSUE A FLASH FLOOD IN THESE WESTERN COUNTIES DUE TO LOCALIZED HEAVY RAIN YESTERDAY AND EXPECTED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES. THE REMAINDER OF NORTH TEXAS WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE UPPER LEVEL PATTERN AND AIRMASS OVER NORTH TEXAS WILL CHANGE VERY LITTLE ON MONDAY AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN. LARGE SCALE LIFT AND MID LEVEL MOISTURE WILL BE ON THE DECREASE TUESDAY AND WEDNESDAY...RESULTING IN LESS COVERAGE OF PRECIPITATION. THE RAIN SHOULD END THURSDAY THROUGH SATURDAY AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE REGION AND BRINGS DRY AND MORE STABLE AIR. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 77 94 77 / 40 40 30 20 WACO, TX 92 76 95 76 / 30 30 30 20 PARIS, TX 97 73 96 72 / 40 40 40 20 DENTON, TX 92 73 92 74 / 50 50 40 20 MCKINNEY, TX 92 74 94 77 / 40 40 30 20 DALLAS, TX 93 77 94 77 / 40 40 30 20 TERRELL, TX 93 75 95 75 / 30 30 30 20 CORSICANA,TX 93 75 95 75 / 30 30 30 20 TEMPLE, TX 92 76 94 76 / 30 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR TXZ091-TXZ100-TXZ101- TXZ102-TXZ115-TXZ116-TXZ129. && /79
Hazardous weather outlook, Aug 14, 4:40 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 440 AM CDT SUN AUG 14 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 440 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS POTENTIAL FOR FLASH FLOODING TO DEVELOP NORTHWEST OF AN EASTLAND TO DECATUR AND MONTAGUE LINE TODAY AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 PM. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. THE THUNDERSTORMS WILL BE MORE LIKELY AND CONCENTRATED ACROSS THE FLASH FLOOD WATCH AREA WHERE RAIN AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS TO 4 INCHES ARE POSSIBLE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OVER ALL OF NORTH TEXAS. THE BEST CHANCE OF STORMS WILL BE OVER THE NORTHWEST HALF OF THE REGION. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY WITHIN THE FLASH FLOOD WATCH AREA. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:42 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.